Alert archive / New York / Small Craft Advisories in 2020
Small Craft Advisory 75, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Aug 26, 2020, 1:33 PM EDT. It took effect at Aug 27, 2020, 3:00 AM EDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2020, 1:33 PM EDT (17:33 UTC)
- In effect from
- Aug 27, 2020, 3:00 AM EDT
- Expired
- Aug 27, 2020, 10:08 PM EDT
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
255 WHUS71 KBUF 261733 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 133 PM EDT Wed Aug 26 2020 LEZ040-041-270145- /O.NEW.KBUF.SC.Y.0075.200827T0400Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 133 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From midnight tonight to midnight EDT Thursday night. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-270145- /O.NEW.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 133 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY... * WHAT...West winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 AM to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
501 WHUS71 KBUF 262014 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 414 PM EDT Wed Aug 26 2020 LEZ020-270415- /O.EXA.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Upper Niagara River and Buffalo Harbor- 414 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY... * WHAT...West winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 6 AM to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ040-041-270415- /O.CON.KBUF.SC.Y.0075.200827T0400Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 414 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From midnight tonight to midnight EDT Thursday night. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-270415- /O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 414 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 AM to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
736 WHUS71 KBUF 270156 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 956 PM EDT Wed Aug 26 2020 LEZ040-041-271000- /O.EXT.KBUF.SC.Y.0075.200827T0700Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 956 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM THURSDAY TO MIDNIGHT EDT THURSDAY NIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 3 AM Thursday to midnight EDT Thursday night. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-271000- /O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 956 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY... * WHAT...West winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 6 AM to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-271000- /O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Upper Niagara River and Buffalo Harbor- 956 PM EDT Wed Aug 26 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 5 PM EDT THURSDAY... * WHAT...Southwest winds 15 to 25 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 6 AM to 5 PM EDT Thursday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
479 WHUS71 KBUF 270842 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 442 AM EDT Thu Aug 27 2020 LEZ040-041-271645- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 442 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...Southwest winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-271645- /O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 442 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-271645- /O.CON.KBUF.SC.Y.0075.200827T1000Z-200827T2100Z/ Upper Niagara River and Buffalo Harbor- 442 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
980 WHUS71 KBUF 271131 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 731 AM EDT Thu Aug 27 2020 LEZ040-041-271945- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 731 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-271945- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 731 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-271945- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ Upper Niagara River and Buffalo Harbor- 731 AM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
826 WHUS71 KBUF 271710 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 110 PM EDT Thu Aug 27 2020 LEZ040-041-280115- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 110 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds to 30 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-272100- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 110 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 knots and waves up to 4 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-272100- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ Upper Niagara River and Buffalo Harbor- 110 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
896 WHUS71 KBUF 272103 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 503 PM EDT Thu Aug 27 2020 LEZ020-280000- /O.EXP.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ /O.NEW.KBUF.SC.Y.0076.200827T2103Z-200828T0000Z/ Upper Niagara River and Buffalo Harbor- 503 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 25 knots. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-272215- /O.EXP.KBUF.SC.Y.0075.000000T0000Z-200827T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 503 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ LEZ040-041-280400- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 503 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
559 WHUS71 KBUF 272341 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 741 PM EDT Thu Aug 27 2020 LEZ020-280045- /O.CAN.KBUF.SC.Y.0076.000000T0000Z-200828T0000Z/ Upper Niagara River and Buffalo Harbor- 741 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished. $$ LEZ040-041-280400- /O.CON.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 741 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...West winds 15 to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until midnight EDT tonight. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
605 WHUS71 KBUF 280208 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1008 PM EDT Thu Aug 27 2020 LEZ040-041-280315- /O.CAN.KBUF.SC.Y.0075.000000T0000Z-200828T0400Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 1008 PM EDT Thu Aug 27 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have diminished. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 26, 10:48 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 10:48 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1048 AM EDT Wed Aug 26 2020 .SYNOPSIS... A brief quiet period today through the mid-afternoon before some showers and thunderstorms approach from the west. A cold front that dropped south of the area last night will stall and then shift back north as a warm front. This will mark the beginning of an active period of weather that will continue through Saturday. A brief taste of cooler temperatures is expected on Sunday into Monday. && .NEAR TERM /THROUGH TONIGHT/... Clouds are already increasing from west to east as the front that passed last night is already reversing course and advancing back northeast toward the area as a warm front. Ongoing convective activity along the front has been quite persistent from eastern upper Michigan down to the west end of Lake Erie. This axis of activity will be slow to edge eastward as the wave driving its progress is only now crossing upper Michigan. As a result, most of the area will remain dry today with only a chance of some showers or storms making into far western New York before evening. Tonight, the warm front will continue to track northeast and cross the region. As this occurs an area of showers and thunderstorms is expected to expand in coverage. This will occur as a few different shortwave pulses of energy track southeast across the warm front. As the warm front crosses the region from this evening into the overnight a low level jet will drop southeast across the Great Lakes, helping to increase shear for the Western and North Central NY area. Guidance is bringing 0-1 KM shear values of 35-50 knots into the area at this time. Instability values will also increase behind the passing warm front, with CAPE values increasing to around 1,000-1,500 J/kg by around daybreak on Thursday and increasing from there. With the above in mind, strong to severe thunderstorms will be possible tonight into Thursday morning. Tonight, early low temperatures will be in the low to mid 60s for areas south of Lake Ontario, and in the low to mid 50s east of Lake Ontario where the warm front will take a bit longer to reach. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... ...Strong to severe storms possible on Thursday... Warm front will be located across eastern Lake Ontario into central NY by Thursday morning. A surface wave developing on the boundary across southeastern Ontario Province will stall the front somewhere in this general vicinity for much of the day, which will keep the steadiest shower and thunderstorm activity from the northern Finger Lakes east and northeast Thursday morning. This will place the areas along and south of the I-90 corridor solidly in the warm sector. This area will be characterized by dew points in the upper 60s to around 70F. Afternoon heating will result in moderate instability with 1500-2500 J/kg MLCAPE south of the warm front, provided there is sufficient insolation. A west-southwesterly 40-50 knot low level jet will be in place across the region and be overtopped by a belt of stronger mid and upper level northwesterly flow, with 40-50 knots of effective bulk shear supporting fast-moving organized storms. Storm mode will likely evolve from mainly individual supercells earlier in the day, to lines and bowing segments as the afternoon progresses, and into the early evening. Primary threats will be strong winds and hail, with a possible tornado or two not out of the question. SPC currently has much of the region in a Slight Risk. In addition to possible severe storms, there will also be a heavy rain threat, especially if there are any areas of training storms as PWATs will approach 1.75-2" during the afternoon/early evening. WPC has the entire area in a Slight Risk for excessive rainfall. Storms will likely form just south of Lake Ontario around midday/early afternoon along a prefrontal trough out ahead of a southward sagging cold front located across southeastern Ontario Province, and also along any lake breeze boundaries. Storms will then move south/southeast toward the NY/PA border through the late afternoon into the early evening hours. It will be a generally windy day as well, with west-southwesterly winds gusting 30-40 MPH across a good portion of the area, strongest downwind of Lake Erie. High temperatures Thursday will range from the low to mid 80s south of Lake Ontario in the warm sector, to the mid 70s across the northcountry on the 'cool' side of the boundary. The cold front will move through the area during the first half of Thursday night, with much of the area drying out from north to south through the overnight. The exception will be the possibility for some additional showers continuing into the second half of Thursday night across the western Southern Tier, as the boundary will likely stall out somewhere near the NY/PA border. Frontal boundary will likely remain in the same general area for much of Friday, before starting its' return northward as a warm front by late in the day. This will keep the best chance for showers and thunderstorms across the Southern Tier, with areas from the Genesee Valley and Finger Lakes region eastward likely remaining dry through the day. It will be a bit cooler Friday on the north side of the front with highs generally in the mid and upper 70s. Shower and storm chances will then slowly increase from southwest to northeast Friday night ahead of the slowly advancing warm front. && .LONG TERM /SATURDAY THROUGH TUESDAY/... A northern stream upper level trough over the Upper Great Lakes Saturday will track east across the Great Lakes basin and Northeast through the weekend. Tropical moisture associated with the remnants of Hurricane Laura will be advected northward across our area Saturday ahead of the sharpening upper trough, while the center of Laura moves across the central Appalachians Saturday, then off the Mid-Atlantic coast on Sunday. While the deepest of the tropical moisture should stay south of the eastern Great Lakes, a northern stream low will track near the region. Moisture will increase with enhancement from Laura ahead of a cold front crossing the area Saturday with showers and the chance of thunderstorms for the first half of the weekend. There may be periods of heavy rain during this time. Some scattered showers will linger Saturday night and Sunday as cool, moist cyclonic flow moves in overhead aloft, with some lake enhancement also possible downwind of the lakes as 850mb temps plummet down into the upper single digits. In the wake of the two systems pulling east off into the Atlantic, a cool, mid-September airmass will remain in place across the eastern Great Lakes for the start of the work week, with mainly dry weather through Tuesday as high pressure settles across the area. && .AVIATION /14Z WEDNESDAY THROUGH SUNDAY/... High pressure near the Upper Great Lakes will drop south today and center over North Central NY by this evening. Expect widespread VFR conditions today. A few showers and thunderstorms will be possible starting around 21Z for far western NY which may cause some brief periods of MVFR or IFR conditions later in the afternoon. Tonight, lowering cigs with passing warm front will have general VFR/MVFR conditions. Areas of showers and thunderstorms will cause periods of IFR conditions. Outlook... Thursday through Saturday...Mainly VFR expect areas of IFR in periodic showers and thunderstorms. A few storms may be strong with gusty winds and hail. Sunday...VFR. && .MARINE... Diminishing winds and waves on the lakes will continue this morning, with some choppy conditions expected early. Winds will veer from northerly to southeasterly to southwesterly through the afternoon from west to east as a warm front approaches from the west and an area of high pressure crosses into the area. Winds will increase late tonight into Thursday, first on Lake Erie, and then on Lake Ontario, with Small Craft Advisories possible. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...SW NEAR TERM...Fries/SW SHORT TERM...JM LONG TERM...HSK/JM AVIATION...SW MARINE...SW
Hazardous weather outlook, Aug 26, 5:36 AM EDT, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 536 AM EDT Wed Aug 26 2020 NYZ001>003-010>014-019>021-085-270945- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie- 536 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>008-270945- Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- 536 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-270945- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 536 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-270945- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 536 AM EDT Wed Aug 26 2020 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. Strong to severe thunderstorms are possible tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
Nearby
Small Craft Advisories in New York, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.